Oklahoma, 2007

Hail in Oklahoma, May 11, 2007

May 11, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe weather event occurred in Creek County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe weather event occurred in Creek County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 11, 1:51 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, May 11, 1:51 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT FRI MAY 11 2007

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AS THE AIRMASS ACROSS THE REGION
DESTABILIZES WITH AFTERNOON HEATING. THE THUNDERSTORM DEVELOPMENT
IS ALSO BEING ENHANCED BY A MID-LEVEL SHORTWAVE THAT IS
CURRENTLY EDGING INTO NORTHEAST OKLAHOMA. MOST OF THE
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
HOWEVER...AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE
POSSIBLE THIS AFTERNOON AND EVENING WITH STRONG GUSTY WINDS
THE MAIN CONCERN. THIS ACTIVITY WILL DIMINISH AFTER SUNSET WITH
THE LOSS OF DAYTIME HEATING.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO BE
MORE FOCUSED ACROSS THE SOUTHERN PART OF THE FORECAST AREA
SATURDAY AND SUNDAY AS THE MID-LEVEL SHORTWAVE CURRENTLY
ENTERING NORTHEAST OKLAHOMA SLOWLY DRIFTS TO THE SOUTH. THIS
ACTIVITY WILL BE SCATTERED AT THE BEST.

OTHERWISE...IT WILL BE WARM AND HUMID OVER THE WEEKEND AS
TEMPERATURES TOP OUT IN THE 80S AREA-WIDE EACH AFTERNOON AND
DEW POINTS REMAIN IN THE 60S.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE TUESDAY
AND INTO WEDNESDAY AS A NORTHERN STREAM SHORTWAVE DIVES
INTO THE CENTRAL PLAINS DRAGGING A COLD FRONT THROUGH THE
REGION ON TUESDAY. THURSDAY AND FRIDAY LOOK DRY AS
HIGH PRESSURE BUILDS INTO THE AREA IN THE WAKE OF THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  86  62  86 /  20   0   0  10
FSM   62  86  62  86 /  20  20   0  10
MLC   61  86  61  84 /  20  20   0  20
BVO   57  87  57  86 /  20   0   0  10
FYV   58  82  56  81 /  20  10   0  10
BYV   59  82  57  82 /  20  10   0   0
MKO   62  84  62  84 /  20  10   0  10
MIO   59  87  60  85 /  20   0   0   0
F10   61  84  61  83 /  20  10   0  10
HHW   62  84  64  83 /  20  30   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....10
Hazardous weather outlook, May 11, 12:00 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI MAY 11 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI MAY 11 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A VERY MOIST...UNSTABLE AND UNCAPPED AIR MASS REMAINS OVER THE
REGION. SHOWERS AND THUNDERSTORMS WILL  DEVELOPING BY THIS
AFTERNOON. WHILE A STORM CANT BE RULED OUT ANYWHERE...THE TERRAIN
OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MAY FAVOR INCREASED
AREAL COVERAGE OF STORMS. THE UPPER LEVEL SYSTEM THAT HAS LINGERED
OVER THE REGION THIS WEEK IS DRIFTING SLOWLY SOUTHEAST. SEVERE
WEATHER IS UNLIKELY DUE TO THE DECREASING SHEAR AND LIMITED UPPER
LEVEL SUPPORT. MOST THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH
THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WEAK HIGH PRESSURE WILL BUILD INTO THE REGION OVER THE WEEKEND BUT
WITH ABUNDANT MOISTURE AND WARMING TEMPERATURES ISOLATED SHOWERS
AND A THUNDERSTORM OR TWO IS STILL POSSIBLE. A COLD FRONT WILL
MOVE THROUGH THE REGION DURING THE MIDDLE OF NEXT WEEK AND
WILL INCREASE SLIGHTLY THE CHANCES FOR SHOWERS AND THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 11, 2:24 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT FRI MAY 11 2007

OKZ061-062-112115-
MAYES OK-ROGERS OK-
324 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN ROGERS AND NORTHWESTERN MAYES

AT 324 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHELSEA...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CLAREMORE...FOYIL...BUSHYHEAD AND CHELSEA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3660 9531 3662 9554 3631 9570 3630 9535

The radar

The Norman radar (KTLX), 87 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Creek

When
May 11, 3:05 PM CST
Where
Creek County, Depew
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.800, -96.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31538.